Alert archive / South Dakota / Frost Advisories in 2015

Frost Advisory 2, NWS Sioux Falls, SD

May 18, 20154 states

NWS Sioux Falls, SD issued this frost advisory at May 18, 2015, 2:43 PM CDT for 4 states. It took effect at May 19, 2015, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 18, 2015, 2:43 PM CDT (19:43 UTC)
In effect from
May 19, 2015, 3:00 AM CDT
Expired
May 19, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD

Counties Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WWUS73 KFSD 181943
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
243 PM CDT MON MAY 18 2015

MNZ071-097-SDZ038>040-050-052>060-063-064-190345-
/O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...
MARTY...ARMOUR...CORSICA...DELMONT
243 PM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...STRONG NORTHWEST WINDS WILL SLOWLY WEAKEN 
  THROUGH THE DAY...BECOMING LIGHT OVERNIGHT. TEMPERATURES ARE 
  EXPECTED TO THEN FALL BELOW FREEZING LATE TONIGHT AND EARLY 
  TUESDAY MORNING UNDER THE INFLUENCE OF CLEAR SKIES AND LIGHT 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-190345-
/O.NEW.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
243 PM CDT MON MAY 18 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* WEATHER CONDITIONS...STRONG NORTHWEST WINDS WILL GRADUALLY
  DIMINISH THROUGH THE NIGHT...DROPPING TO LESS THAN 5 MPH LATE.
  WITH TEMPERATURES FALLING INTO THE 31 TO 34 DEGREE RANGE AREAS
  OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
854 
WWUS73 KFSD 190209
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT MON MAY 18 2015


MNZ071-097-SDZ038>040-050-052>060-063-064-191015-
/O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...
MARTY...ARMOUR...CORSICA...DELMONT
909 PM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 27 TO
  32 DEGREES EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-191015-
/O.CON.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
909 PM CDT MON MAY 18 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 30 TO
  35 DEGREES EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
391 
WWUS73 KFSD 190303
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT MON MAY 18 2015


MNZ071-097-SDZ038>040-050-052>060-063-064-191300-
/O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...
MARTY...ARMOUR...CORSICA...DELMONT
1003 PM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 27 
  TO 32 DEGREES EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-191300-
/O.CON.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1003 PM CDT MON MAY 18 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 30 
  TO 35 DEGREES EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
071 
WWUS73 KFSD 190852
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 AM CDT TUE MAY 19 2015


MNZ071-097-SDZ038>040-053>056-059-060-191000-
/O.CAN.KFSD.FZ.W.0003.000000T0000Z-150519T1300Z/
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-
LAKE-MOODY-DAVISON-HANSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY
352 AM CDT TUE MAY 19 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FREEZE WARNING. 

LINGERING CLOUDS AND NORTHERLY WINDS WILL PREVENT TEMPERATURES
FROM DROPPING TO FREEZING EARLY THIS MORNING...EVEN THOUGH IT
WILL STILL FEEL QUITE CHILLY FOR THIS TIME OF YEAR.

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>067-069>071-
191000-
/O.CAN.KFSD.FR.Y.0002.000000T0000Z-150519T1300Z/
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
352 AM CDT TUE MAY 19 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FROST ADVISORY. 

LINGERING CLOUDS AND WIND WILL PREVENT THE DEVELOPMENT OF FROST
EARLY THIS MORNING...EVEN THOUGH IT WILL STILL FEEL QUITE CHILLY
FOR THIS TIME OF YEAR.|

$$

SDZ050-052-057-058-063-064-191300-
/O.CON.KFSD.FZ.W.0003.000000T0000Z-150519T1300Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
352 AM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL RANGE FROM 27 TO 32
  DEGREES EARLY THIS MORNING BEFORE DAYTIME WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SDZ068-191300-
/O.CON.KFSD.FR.Y.0002.000000T0000Z-150519T1300Z/
BON HOMME-
INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR
352 AM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL RANGE FROM 32 TO 35
  DEGREES EARLY THIS MORNING WITH AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 18, 12:20 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 18, 12:20 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT MON MAY 18 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT MON MAY 18 2015

STRONG WINDS WILL VERY GRADUALLY SUBSIDE...AND MAY RESURGE A BIT IN
SOME AREAS THROUGH MIDDAY...BUT SHOULD NOW REMAIN BELOW ADVISORY
LEVELS. CLOUDS WILL SLOWLY DECREASE TO THE NORTHEAST WITH MUCH OF
SOUTHWEST MINNESOTA REMAINING PRETTY CLOUDY INTO THIS EVENING.
PRECIPITATION SHOULD BE ABSENT ONCE A FEW LINGERING AREAS OF
DRIZZLE OR VERY LIGHT SHOWERS MOVES OUT THIS MORNING. VERY COOL
TEMPERATURES ARE STILL EXPECTED TO BRING HIGHS ONLY IN THE MID 40S
NORTHEAST TO THE MID 50S SOUTH.

THE CLEARING TREND WILL CONTINUE TONIGHT WITH SKIES BECOMING MOSTLY
CLEAR EVERYWHERE LATE. HIGH PRESSURE WILL RIDGE INTO THE AREA BUT
SOME BREEZE IS EXPECTED TO CONTINUE...ALBEIT GETTING PRETTY LIGHT
WEST. TEMPERATURES WILL BE DROPPING TO MARGINALLY FREEZING LEVELS
WEST AND PART OF THE NORTH. THE IDEA OF GOING WITH A FREEZE WARNING
BUT NO FROST ADVISORY WAS AN EXCELLENT ONE AND WILL KEEP IT
GOING...EXPANDING THE WARNING INTO MORE OF THE SOUTHWEST. BECAUSE OF
THE LINGERING BREEZE...EXPECT FROST TO BE PATCHY OVER MOST OF THE
AREA WHERE A FREEZE IS NOT REACHED.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 353 AM CDT MON MAY 18 2015

COOL TEMPERATURES STICK AROUND THROUGH MIDWEEK...BUT INCREASING
CLOUDS AND RAIN CHANCES SHOULD PREVENT ANY FROST/FREEZE THREAT FOR
TUESDAY NIGHT. WILL SEE THE GRADUAL INCREASE IN MID CLOUDS BEGIN
DURING THE DAY TUESDAY...BUT WITH DRY EAST-NORTHEAST LOW LEVEL FLOW
AROUND NORTH DAKOTA SURFACE HIGH...WILL TAKE A WHILE FOR PRECIP TO
REACH THE SURFACE. THUS WILL KEEP MOST AREAS DRY THROUGH TUESDAY
AFTERNOON...THEN RAMP UP TO HIGHER POPS AFFECTING MAINLY SOUTHERN
PARTS OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY MORNING AS
MID LEVEL WAVE SLIDES THROUGH THE CENTRAL PLAINS. FAIRLY STRONG
ISENTROPIC LIFT AHEAD OF THE WAVE...THOUGH DEPTH OF MOISTURE STILL A
BIT IN QUESTION...SO WILL HOLD TO LIKELY RANGE POPS FOR NOW. RAIN
SHOULD WIND DOWN THROUGH WEDNESDAY AFTERNOON AS THE WAVE PASSES BY
AND ISENTROPIC DOWNGLIDE STARTS TO DOMINATE. CLOUDS AND OVERALL COOL
AIR MASS WILL HOLD DAYTIME HIGHS IN THE 50S TUESDAY/WEDNESDAY...WITH
THE COOLEST READINGS IN AREAS WITH THICKEST CLOUDS AND HIGHER RAIN
CHANCES.

ANOTHER PERIOD OF WEAK MID LEVEL RIDGING WILL BRING DRY CONDITIONS
FOR THURSDAY/FRIDAY...WITH TEMPERATURES MODERATING CLOSER TO NORMAL
WITH HIGHS IN THE 60S TO NEAR 70.

THE UPCOMING HOLIDAY WEEKEND BRINGS A FAIR AMOUNT OF UNCERTAINTY.
BOTH GFS/ECMWF IN MODEST AGREEMENT IN THE UPPER LEVELS...SHOWING
ANOTHER MID/UPPER LEVEL TROUGH TRACKING INTO THE PLAINS...WHICH
PRODUCES UNSETTLED WEATHER FOR SATURDAY/SUNDAY. OPERATIONAL GFS
CURRENTLY STRONGER/FARTHER NORTH THAN THE ECMWF...AND ALSO APPEARS
TO HAVE LITTLE SUPPORT FROM MANY OF ITS OWN ENSEMBLE MEMBERS...SO
LOW CONFIDENCE IN THAT SOLUTION. MAIN IMPLICATION LOOKS TO BE IN
CONVECTIVE EXTENT...AS FARTHER NORTH GFS IS WARMER AND MUCH MORE
UNSTABLE THAN THE MORE SOUTHERN SOLUTIONS WHICH HOLD THE LOW LEVEL
BOUNDARY SOUTH OF OUR FORECAST AREA. THUS WILL KEEP POPS CLOSE TO
MODEL BLEND HIGH CHANCE/LIKELY RANGE...BUT THUNDER THREAT MAY BE
MORE ISOLATED TO SCATTERED THAN OVERALL RAIN CHANCES IF THE SOUTHERN
SOLUTION PANS OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON MAY 18 2015

MVFR CEILINGS GRADUALLY LIFTING/DISSIPATING FROM WET TO EAST THIS
AFTERNOON...LINGERING LONGEST IN SOUTHWEST MINNESOTA. MODEL
SOUNDINGS HINT TAT THIS STRATUS MAY CONTINUE INTO THE OVERNIGHT
HOURS BUT WITH DRIER AIR WORKING IN AND SUBSIDENCE ACROSS THE AREA
SUSPECT THAT ONCE THE STRATUS DISSIPATES IT WILL BE GONE FOR THE
NIGHT. SO...MVFR THROUGH ABOUT SUNSET OR A LITTLE AFTER THEN VFR.
VERY STRONG NORTHWEST WINDS WILL ALSO DECREASE QUICKLY THIS
EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR SDZ038>040-050-
     052>060-063-064.

MN...FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR MNZ071-097.

IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...JH
AVIATION...08
Hazardous weather outlook, May 18, 4:44 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 AM CDT MON MAY 18 2015

MNZ071-097-SDZ038>040-050-052>060-063-064-190945-
LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-
DOUGLAS-
444 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR SEVERAL
HOURS LATE TONIGHT INTO EARLY TUESDAY. PROPER PRECAUTIONS SHOULD
BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-098-
NEZ013-014-SDZ061-062-065>071-190945-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
444 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST MAY DEVELOP LATE TONIGHT INTO EARLY TUESDAY...
PARTICULARLY IN LOW LYING OR SHELTERED LOCATIONS WHICH MAY BE
PROTECTED FROM A LINGERING LIGHT BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in South Dakota, 2015Frost Advisories in Iowa, 2015Frost Advisories in Nebraska, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.